MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32537
Health Effect - Clinical Code No Information (3190)
Date of Event 11/30/2017
Type of Reportable Event Malfunction
Event or Problem Description
The graft was ordered and correctly built with a scallop at 11:15.The form indicates the scallop is at 1:15.The implanting team was sure it was just a typo however it caused serious concern and distraction preceding implantation of the device.The implanting team could tell by the photos that the device had been built correctly, and the surgeon was highly experienced with zenith fen/branch devices.
 
Additional Manufacturer Narrative
The complaint device was not returned for evaluation and remains in-situ.Work order (b)(4) was reviewed and appears complete and correct.Manufacturing procedures state: "most common types of information sheets will have a template but for the types of grafts that do not, an existing information sheet can be used for the basis of creating a new one.Delete any information within the document that is not associated with the new information sheet.This would include renaming the title of the document, changing the patient identifier, the lot number (the work order number), the images themselves and the details of the sheath used.For both zfen-p and custom made device information sheets, type in the new patient identifier and lot number and save it under the sub-folder according to its device type and lot number"."for standard and cmd fenestrated grafts there are to be images depicting the following taken: (c) all scallops, fenestrations and sidebranches".The device ifu states: "prior to use, verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient"."the fenestration and/or scallop locations are individualized to the patient anatomy based on measurements from high resolution pre-operative ct imaging.Refer to the planning and sizing sheet for information regarding how these locations are determined"."verify from pre-implant planning that the correct device has been selected".The root cause of this event is related to documentation error.The information sheet sent with the device contains a typographical error.The relevant personnel were notified about this complaint and training was conducted.The complaint device was not returned for evaluation and remains in-situ.Work order (b)(4) was reviewed and appears complete and correct.Manufacturing procedures state: "most common types of information sheets will have a template but for the types of grafts that do not, an existing information sheet can be used for the basis of creating a new one.Delete any information within the document that is not associated with the new information sheet.This would include renaming the title of the document, changing the patient identifier, the lot number (the work order number), the images themselves and the details of the sheath used.For both zfen-p and custom made device information sheets, type in the new patient identifier and lot number and save it under the sub-folder according to its device type and lot number"."for standard and cmd fenestrated grafts there are to be images depicting the following taken: (c) all scallops, fenestrations and sidebranches".The device ifu states: "prior to use, verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient"."the fenestration and/or scallop locations are individualized to the patient anatomy based on measurements from high resolution pre-operative ct imaging.Refer to the planning and sizing sheet for information regarding how these locations are determined"."verify from pre-implant planning that the correct device has been selected".The root cause of this event is related to documentation error.The information sheet sent with the device contains a typographical error.The relevant personnel were notified about this complaint and training was conducted.
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key7106634
Report Number9680654-2017-00026
Device Sequence Number13735775
Product Code MIH
UDI-Device Identifier10827002325378
UDI-Public(01)10827002325378(17)201010(10)AC1004814
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG32537
Device Catalogue NumberZFEN-P-2-28-109-R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date01/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1